# SDR CA040920003

- Difficulty date: September 6, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 15,239 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 2435 · Starter-Generator
- Part: Drive Shaft
- Condition: Sheared
- Location: Starter Gen
- Component: Starter Gen
- Component part number: 300SG119Q
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT ATTEMPTED TO START LT ENGINE, PROP STARTED TO ROTATE THEN STOPPED. UPON OPENING THE ENGINE COWL, IT WAS FOUND THAT THE FRICTION DISC WAS IN PIECES IN THE BOTTOM OF THE COWL.  WHEN THE STARTER WAS REMOVED, THE DRIVE SHAFT WAS FOUND SHEARED. THE TORLON INSERT WAS ALSO FOUND DAMAGED EXTENSIVELY ALONG WITH THE DRIVE GEAR IN THE ENGINE.  THE DRIVE HAD TO BE REPLACED DUE TO THE STARTER DRIVE SHAFT CAUSING DAMAGE WHEN THE TORLON INSERT WAS NOT LONGER DOING IT'S JOB.  STARTER TURNED OVER BY HAND AND IT WAS NOT SEIZED. STARTER SENT TO OVERHAUL FACILITY FOR FURTHER INVESTIGATION.
